MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BASX BLADELESS TROCAR 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. BASX BLADELESS TROCAR 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number TB12LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/24/2023.D4: batch # unk.Additional information was requested and the following was obtained: "was there any patient consequence as a result of the procedure being prolonged?: unknown".This is an analysis of a photo submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the photo shows a trocar with a broken tip.Based on the photo the event described was confirmed, however, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the tip of trocar was noted broken while the nurse was checking the operation items.After confirming no pieces in patient, the surgeon completed the surgery.However, the surgery was extended for about 2 hours due to looking for the broken pieces.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/22/2023.D4: batch # unk.Investigation summary : the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tb12lt device was received with the tip of the sleeve broken.In addition, the piece of plastic from the sleeve was not returned.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/25/2024.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Brand Name
BASX BLADELESS TROCAR 12MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16992935
Report Number3005075853-2023-03498
Device Sequence Number6984443
Product Code GCJ
UDI-Device Identifier10705036003007
UDI-Public10705036003007
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB12LT
Device Catalogue NumberTB12LT
Device Lot Number261C21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer05/26/2023
12/26/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/22/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown